Alert archive / Oregon / Gale Warnings in 2026
Gale Warning 2, NWS Medford, OR
NWS Medford, OR issued this gale warning at Jan 26, 2026, 2:01 AM PST. It took effect at Jan 27, 2026, 4:00 AM PST. It was in force for 16 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 26, 2026, 2:01 AM PST (10:01 UTC)
- In effect from
- Jan 27, 2026, 4:00 AM PST
- Expired
- Jan 27, 2026, 7:56 PM PST
- In force
- 16 hr
- Issued by
- NWS Medford, OR
The text
As transmitted.
712 WHUS76 KMFR 261001 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 201 AM PST Mon Jan 26 2026 PZZ350-356-262315- /O.EXB.KMFR.SC.Y.0008.260127T1200Z-260127T1800Z/ /O.UPG.KMFR.SE.A.0003.260127T1800Z-260128T0600Z/ /O.NEW.KMFR.GL.W.0002.260127T1800Z-260128T0600Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- 201 AM PST Mon Jan 26 2026 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM TO 10 AM PST TUESDAY... ...GALE WARNING IN EFFECT FROM 10 AM TO 10 PM PST TUESDAY... * WHAT...For the Small Craft Advisory, south winds 15 to 25 kt with gusts up to 30 kt and steep seas 6 to 9 ft at 8 seconds expected. For the Gale Warning, south winds 25 to 35 kt with gusts up to 50 kt and very steep seas 9 to 14 ft at 9 seconds expected. * WHERE...Within 10 NM of shore. * WHEN...For the Small Craft Advisory, from 4 AM to 10 AM PST Tuesday. For the Gale Warning, from 10 AM to 10 PM PST Tuesday. * IMPACTS...Strong winds and very steep seas could capsize or damage vessels. Low visibility conditions are expected. * View the hazard area in detail at https://go.usa.gov/x6hks PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid strong winds and very steep seas. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ370-376-262315- /O.EXT.KMFR.SC.Y.0008.260127T0600Z-260127T1200Z/ /O.UPG.KMFR.SE.A.0003.260127T1500Z-260128T0600Z/ /O.NEW.KMFR.GL.W.0002.260127T1200Z-260128T0600Z/ Waters from Florence to Cape Blanco OR from 10 to 60 nm- Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 201 AM PST Mon Jan 26 2026 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 10 PM THIS EVENING TO 4 AM PST TUESDAY... ...GALE WARNING IN EFFECT FROM 4 AM TO 10 PM PST TUESDAY... * WHAT...For the Small Craft Advisory, south winds 20 to 25 kt with gusts up to 35 kt and steep seas 6 to 9 ft at 8 seconds expected. For the Gale Warning, south winds 30 to 35 kt with gusts up to 50 kt and seas 10 to 15 ft at 9 seconds expected. * WHERE...Beyond 10 NM from shore. * WHEN...For the Small Craft Advisory, from 10 PM this evening to 4 AM PST Tuesday. For the Gale Warning, from 4 AM to 10 PM PST Tuesday. * IMPACTS...Strong winds and very steep seas could capsize or damage vessels. Low visibility conditions are expected. * View the hazard area in detail at https://go.usa.gov/x6hks PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid strong winds and very steep seas. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ Visit us at https://www.weather.gov/Medford
4 follow-up statements
520 WHUS76 KMFR 262253 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 253 PM PST Mon Jan 26 2026 PZZ370-376-271200- /O.EXT.KMFR.SC.Y.0008.260127T0000Z-260127T1200Z/ /O.CON.KMFR.GL.W.0002.260127T1200Z-260128T0600Z/ Waters from Florence to Cape Blanco OR from 10 to 60 nm- Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 253 PM PST Mon Jan 26 2026 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM PST TUESDAY... ...GALE WARNING REMAINS IN EFFECT FROM 4 AM TO 10 PM PST TUESDAY... * WHAT...For the Small Craft Advisory, south winds 20 to 25 kt with gusts up to 30 kt and seas 6 to 9 ft at 14 seconds expected. For the Gale Warning, south winds 25 to 35 kt with gusts up to 40 kt and seas 12 to 17 ft at 13 seconds expected. * WHERE...Beyond 10 NM from shore. * WHEN...For the Small Craft Advisory, until 4 AM PST Tuesday. For the Gale Warning, from 4 AM to 10 PM PST Tuesday. * IMPACTS...Strong winds and very steep seas could capsize or damage vessels. Low visibility conditions are expected. * View the hazard area in detail at https://go.usa.gov/x6hks PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid strong winds and very steep seas. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ350-356-271200- /O.CON.KMFR.SC.Y.0008.260127T1200Z-260127T1800Z/ /O.CON.KMFR.GL.W.0002.260127T1800Z-260128T0600Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- 253 PM PST Mon Jan 26 2026 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM TO 10 AM PST TUESDAY... ...GALE WARNING REMAINS IN EFFECT FROM 10 AM TO 10 PM PST TUESDAY... * WHAT...For the Small Craft Advisory, south winds 15 to 25 kt with gusts up to 30 kt and seas 5 to 8 ft at 13 seconds expected. For the Gale Warning, south winds 20 to 30 kt with gusts up to 40 kt and seas 10 to 15 ft at 13 seconds expected. * WHERE...Within 10 NM of shore. * WHEN...For the Small Craft Advisory, from 4 AM to 10 AM PST Tuesday. For the Gale Warning, from 10 AM to 10 PM PST Tuesday. * IMPACTS...Strong winds and very steep seas could capsize or damage vessels. Low visibility conditions are expected. * View the hazard area in detail at https://go.usa.gov/x6hks PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid strong winds and very steep seas. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ Visit us at https://www.weather.gov/Medford
227 WHUS76 KMFR 271022 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 222 AM PST Tue Jan 27 2026 PZZ370-376-272330- /O.CON.KMFR.SC.Y.0008.000000T0000Z-260127T1200Z/ /O.CON.KMFR.GL.W.0002.260127T1200Z-260128T0600Z/ Waters from Florence to Cape Blanco OR from 10 to 60 nm- Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 222 AM PST Tue Jan 27 2026 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST EARLY THIS MORNING... ...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * WHAT...South winds 20 to 25 kt with gusts to 30 kt increasing to gales 25 to 35 kt with gusts to 45 kt. Steep seas 6 to 10 feet becoming very steep and hazardous 12 to 17 ft at 9 seconds. * WHERE...Beyond 10 NM from shore. * WHEN...For the Small Craft Advisory, until 4 AM PST early this morning. For the Gale Warning, until 10 PM PST this evening. * IMPACTS...Strong winds and very steep seas could capsize or damage vessels. Low visibility conditions are expected. * View the hazard area in detail at https://go.usa.gov/x6hks PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid strong winds and very steep seas. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ350-356-272330- /O.CON.KMFR.SC.Y.0008.260127T1200Z-260127T1800Z/ /O.CON.KMFR.GL.W.0002.260127T1800Z-260128T0600Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- 222 AM PST Tue Jan 27 2026 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... ...GALE WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM PST THIS EVENING... * WHAT...For the Small Craft Advisory, south winds 15 to 25 kt with gusts up to 30 kt and seas 5 to 8 ft at 8 seconds expected. For the Gale Warning, south winds 25 to 35 kt with gusts up to 45 kt and seas 10 to 15 ft at 9 seconds expected. * WHERE...Within 10 NM of shore. * WHEN...For the Small Craft Advisory, until 10 AM PST this morning. For the Gale Warning, from 10 AM this morning to 10 PM PST this evening. * IMPACTS...Strong winds and very steep seas could capsize or damage vessels. Low visibility conditions are expected. * View the hazard area in detail at https://go.usa.gov/x6hks PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid strong winds and very steep seas. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ Visit us at https://www.weather.gov/Medford
832 WHUS76 KMFR 272126 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 126 PM PST Tue Jan 27 2026 PZZ350-356-281200- /O.CON.KMFR.GL.W.0002.000000T0000Z-260128T0600Z/ /O.NEW.KMFR.SE.W.0004.260128T0600Z-260129T0600Z/ /O.NEW.KMFR.SC.Y.0009.260128T0600Z-260129T0600Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- 126 PM PST Tue Jan 27 2026 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... ...HAZARDOUS SEAS WARNING IN EFFECT FROM 10 PM THIS EVENING TO 10 PM PST WEDNESDAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 PM PST WEDNESDAY... * WHAT...South gales 20 to 30 kt with gusts up to 40 kt and very steep and hazardous seas 8 to 12 ft. South winds ease late this evening to advisory levels 15 to 25 kt with gusts up to 30 kt. Seas remain steep to very steep and hazardous 9 to 12 ft at 10 seconds. * WHERE...All areas through this evening. Very steep seas will persist beyond 5 nm from shore and from Port Orford northward. Steep seas are expected for all other areas. * WHEN...For the Gale Warning, until 10 PM PST this evening. For the Hazardous Seas Warning, from 10 PM this evening to 10 PM PST Wednesday. For the Small Craft Advisory, from 10 PM this evening to 10 PM PST Wednesday. * IMPACTS...Strong winds and very steep seas could capsize or damage vessels. Low visibility conditions are expected. * View the hazard area in detail at https://go.usa.gov/x6hks PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid strong winds and very steep seas. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ376-281200- /O.CON.KMFR.GL.W.0002.000000T0000Z-260128T0600Z/ /O.NEW.KMFR.SE.W.0004.260128T0600Z-260129T0600Z/ /O.NEW.KMFR.SC.Y.0009.260128T0600Z-260129T0600Z/ Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 126 PM PST Tue Jan 27 2026 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... ...HAZARDOUS SEAS WARNING IN EFFECT FROM 10 PM THIS EVENING TO 10 PM PST WEDNESDAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 PM PST WEDNESDAY... * WHAT...South gales 25 to 35 kt with gusts up to 45 kt and very steep and hazardous seas 10 to 14 ft. South winds ease late this evening to advisory levels 15 to 25 kt with gusts up to 30 kt. Seas remain steep to very steep and hazardous 9 to 12 ft at 10 seconds. * WHERE...All areas. Very steep seas will persist for all areas north of Gold Beach and beyond 15 nm from shore. * WHEN...For the Gale Warning, until 10 PM PST this evening. For the Hazardous Seas Warning, from 10 PM this evening to 10 PM PST Wednesday. For the Small Craft Advisory, from 10 PM this evening to 10 PM PST Wednesday. * IMPACTS...Strong winds and very steep seas could capsize or damage vessels. Low visibility conditions are expected. * View the hazard area in detail at https://go.usa.gov/x6hks PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid strong winds and very steep seas. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ370-281200- /O.CON.KMFR.GL.W.0002.000000T0000Z-260128T0600Z/ /O.NEW.KMFR.SE.W.0004.260128T0600Z-260129T0600Z/ Waters from Florence to Cape Blanco OR from 10 to 60 nm- 126 PM PST Tue Jan 27 2026 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... ...HAZARDOUS SEAS WARNING IN EFFECT FROM 10 PM THIS EVENING TO 10 PM PST WEDNESDAY... * WHAT...South gales 25 to 35 kt with gusts up to 45 kt and very steep and hazardous seas 10 to 15 ft. South winds ease late this evening to advisory levels 15 to 25 kt with gusts up to 30 kt. Seas remain steep to very steep and hazardous 11 to 13 ft at 10 seconds. * WHERE...All areas. * WHEN...For the Gale Warning, until 10 PM PST this evening. For the Hazardous Seas Warning, from 10 PM this evening to 10 PM PST Wednesday. * IMPACTS...Strong winds and very steep seas could capsize or damage vessels. Low visibility conditions are expected. * View the hazard area in detail at https://go.usa.gov/x6hks PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid strong winds and very steep seas. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ Visit us at https://www.weather.gov/Medford
334 WHUS76 KMFR 280356 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 756 PM PST Tue Jan 27 2026 PZZ350-356-376-281700- /O.CAN.KMFR.GL.W.0002.000000T0000Z-260128T0600Z/ /O.EXT.KMFR.SE.W.0004.260128T0356Z-260129T0600Z/ /O.EXT.KMFR.SC.Y.0009.260128T0356Z-260129T0600Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 756 PM PST Tue Jan 27 2026 ...HAZARDOUS SEAS WARNING NOW IN EFFECT UNTIL 10 PM PST WEDNESDAY... ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM PST WEDNESDAY... ...GALE WARNING IS CANCELLED... * WHAT...South gales 15 to 25 kt and steep to very steep and hazardous 8 to 13 ft at 10 seconds. * WHERE... Very steep seas will persist beyond 5 nm from shore from Port Orford northward and for areas from Port Orford to Brookings beyond 10 nm from shore. Steep seas are expected for all other areas. * WHEN...Until 10 PM PST Wednesday. * IMPACTS...Strong winds and very steep seas could capsize or damage vessels. Low visibility conditions are expected. * View the hazard area in detail at https://go.usa.gov/x6hks PRECAUTIONARY/PREPAREDNESS ACTIONS... Recreational boaters should remain in port. Commercial vessels should prepare for very steep seas and consider remaining in port until conditions improve. && $$ PZZ370-281700- /O.CAN.KMFR.GL.W.0002.000000T0000Z-260128T0600Z/ /O.EXT.KMFR.SE.W.0004.260128T0356Z-260129T0600Z/ Waters from Florence to Cape Blanco OR from 10 to 60 nm- 756 PM PST Tue Jan 27 2026 ...HAZARDOUS SEAS WARNING NOW IN EFFECT UNTIL 10 PM PST WEDNESDAY... ...GALE WARNING IS CANCELLED... * WHAT...South winds 15 to 25 kt with gusts up to 30 kt. Seas remain very steep and hazardous 11 to 14 ft at 10 seconds. * WHERE...All the area. * WHEN...Until 10 PM PST Wednesday. * IMPACTS...Strong winds and very steep seas could capsize or damage vessels. Low visibility conditions are expected. * View the hazard area in detail at https://go.usa.gov/x6hks PRECAUTIONARY/PREPAREDNESS ACTIONS... Recreational boaters should remain in port. Commercial vessels should prepare for very steep seas and consider remaining in port until conditions improve. && $$ Visit us at https://www.weather.gov/Medford
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this gale warning went out at Jan 25, 9:36 PM PST, 4 hours 25 minutes earlier.
Area forecast discussion, Jan 25, 9:36 PM PST, 4 hours 25 minutes before
Area Forecast Discussion
National Weather Service Medford OR
936 PM PST Sun Jan 25 2026
.UPDATE...Aviation Discussion Updated.
&&
.AVIATION...26/06Z TAFs...Overnight, expect areas of LIFR to develop
in valley fog (beginning around 06-09z) in the Umpqua Valley,
including Roseburg, and in the Grants Pass area. These conditions
will persist Monday morning then improve to VFR early Monday
afternoon. Isolated MVFR is possible along the coast tonight and
Monday morning, with a low chance 15% at North Bend. Elsewhere,
expect VFR through the TAF period.
&&
.MARINE...Updated 800 PM PST Sunday, January 25, 2026...Southerly
winds will gradually increase Monday but winds and seas are expected
to remain below advisory levels. Ahead of front, south winds will
increase further Monday night and Tuesday. Conditions will peak
on Tuesday as the front moves through the waters with winds near
or at gale strength and very steep hazardous seas likely. Models
have trended stronger with the winds and high resolution models
favor winds around 30 to 40 kt over the waters, with strongest
winds beyond 5 nm from shore. We are continuing to monitor this
period and have issued a hazardous seas watch for the waters.
Winds lower Tuesday night. Then, longer period west swell is
expected to build into the waters late Wednesday into Thursday,
peaking at around 13 to 17 ft at 15 seconds.
&&
.PREV DISCUSSION... /Issued 134 PM PST Sun Jan 25 2026/
DISCUSSION (Today through Saturday)...
Key Points:
* Temperatures closer to normal starting today
* Precipitation chances west of the Cascades late Tues. thru Sat.
- Total amounts generally <0.10" for interior areas
- Total amounts around 0.50"-1.00" along/near the coast
Further Details:
Temperatures will start to rebound today and through next week with
conditions closer to normal. High clouds will likely increase today
and continue into next week as well. These high clouds may limit our
fog chances for areas that have seen fog each morning across the
Umpqua Basin, lower Rogue Valley, and some other westside valleys.
Middle of next week is still looking like our next chance for
precipitation, albeit very light amounts over the course of several
days. Much of the westside has a very low probability (10%-25%) of
reaching 0.10" in any 6hr timeframe. The coast and areas near the
coast have around 25%-50% for 0.10"/6hrs. Areas along/near the coast
in central to southern Curry County likely to see the higher
rainfall total amounts. Again these amounts are generally light over
the course of several days, but totals across Curry County could end
up being around 0.50"-1.00" over several days. That said, these
precipitation chances/amounts are nothing to write home about, but
certainly a welcome after a dry period across the region. This
pattern is very progressive, and chances are not looking good for
eastside areas to see much--if any--precipitation through this
stretch.
What we need to happen is have the long wave trough which is
consuming much of central and eastern CONUS to break down. This
doesn't look possible anytime soon. Cluster analysis of 500mb
indicates this pattern holding on through Feb 3rd which
essentially favors a ridge over the PacNW. Guidance from the
Climate Prediction Center (as of today) is indicating in their
8-14 day outlook (Feb 2-8) a very strong signal for well above
normal temperatures in addition to a signal for below normal
precipitation. This completely aligns with the cluster analysis,
and may be a telling sign for early parts of February being above
normal for temperatures and overall dry.
-Guerrero
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...CA...None.
PACIFIC COASTAL WATERS...Hazardous Seas Watch from Tuesday morning
through Tuesday evening for PZZ350-356.
Small Craft Advisory from 10 PM Monday to 7 AM PST Tuesday for
PZZ370-376.
Hazardous Seas Watch from Tuesday morning through Tuesday
evening for PZZ370-376.
&&The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 25, 8:03 PM PST | Hazardous Seas Watch | MFR | 6 hr | |
| Jan 26, 1:09 AM PST | Wind Advisory | MFR | Jackson | 42 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.